MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop stent was unpacked for use for a ureteral drainage procedure to be performed in the bladder for urologic obstruction on (b)(6) 2018.According to the complainant, during unpacking, it was noticed that the stent was fractured.The procedure was completed using another polaris loop stent.There were no patient complications as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).A polaris loop stent was returned for evaluation.A visual evaluation of the returned device found that the proximal section of the stent was damaged, both loops were broken.No other anomalies were noted.Based on the product analysis, it is most likely that the stent has been damaged due to some handling aspect; thereby, causing the damage found (loop detached or broken).The loop of the stent was likely detached or broken by the suture, the failure found is consistent with one caused when suture is being pulled with excess of force and the damage was noted at the bladder side of the device specifically in the loop where the suture goes placed.Therefore, 'cause traced to component failure' is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8122305
Report Number3005099803-2018-61712
Device Sequence Number13845239
Product Code FAD
UDI-Device Identifier08714729421023
UDI-Public08714729421023
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2021
Device Model NumberM0061552220
Device Catalogue Number155-222
Device Lot Number0021971726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight62